Advertisement

Reactions Weekly

, Volume 1761, Issue 1, pp 145–145 | Cite as

Dopamine D2-receptor antagonists/lithium

Catatonia: 4 case reports
Case report
  • 16 Downloads

In a case series of six patients, four patients (2 males and 2 females) aged 14−19 years were described, who developed catatonia following administration of haloperidol, lithium, paliperidone or risperidone [times to reactions onsets not stated; not all indications stated].

A 14-year-old boy (case 2) developed catatonia following administration of haloperidol. The boy started to exhibit prominent anxiety and insomnia. His family brought him to the hospital for evaluation. He had unremarkable psychiatric history before the onset of anxiety and insomnia. Upon presentation to the emergency department, he became severely agitated. Consequently, he was treated with multiple IM doses of haloperidol (a total dose of 15mg over 24 hours) along with lorazepam and diphenhydramine. On the next morning, his vital signs were normal, however his nurse reported that he had urinated in his hospital stretcher. Upon examination, he was noted to be mute, minimally interactive and holding his upper...

Reference

  1. Sorg EM, et al. Pediatric Catatonia: A Case Series-Based Review of Presentation, Evaluation, and Management. Psychosomatics 59: 531-538, No. 6, Nov 2018. Available from: URL: http://doi.org/10.1016/j.psym.2018.05.012 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations